MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 3FR SL PROVENA MIDLINE MAX BARRIER KIT; MIDLINE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 3FR SL PROVENA MIDLINE MAX BARRIER KIT; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refz3285 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "had a guide wire for a midline get stuck today.The patient is now going to ir to see if they can get it out.As soon as i met resistance, i tried to pull back on the wire, but it wouldn't budge.So then i tried to pull the wire and needle out together.The needle came out, but the wire stayed in.We measured, and it appears to be 1.5cm that got stuck in the patient's arm." additional information received 05/13/2022: "attempted to place midline to left brachial vein.Vein accessed without difficulty, however, resistance was met when inserting guide wire after about 10cm of insertion.Attempted to remove guide wire, but it became stuck.So an attempt was made to remove the guide wire with the needle, but guide wire remained stuck.Needle removed successfully.Rn (vat pcc) called for assistance.He also tried to remove guide wire as well, but was also unsuccessful.Measured external length of stuck guide wire and compared to an unused guide wire, and it appears to be 1.5cm that was stuck in pt's arm.Dr.Notified.Orders received for pt to go to ir to attempt guide wire removal.Report called to ir.They state they currently have a pt on the table.Guide wire stabilized with gauze, tape, and coban.Pt instructed to keep arm still and of the situation.Understanding verbalized.20g piv started to right forearm for iv access.Spoke to ir after wire was removed.They did not save the wire, however, they stated that the wire had a small knot on the end of it.".

Brand Name
3FR SL PROVENA MIDLINE MAX BARRIER KIT
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kelsey erickson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14465383
Report Number3006260740-2022-01884
Device Sequence Number4507060
Product Code PND
UDI-Device Identifier00801741153952
UDI-Public(01)00801741153952
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS4153108D
Device Lot NumberREFZ3285
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2022
Initial Report FDA Received Date05/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight94 KG